MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ 20GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ 20GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386803
Medical Device Problem Codes Break (1069); Leak/Splash (1354); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 05/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the needle detached and blood leaked and safety mechanism failed thus causing user to have blood splash on face and eyes with a bd cathena¿ 20 gx 1.00 in straight bc.The following information was provided by the initial reporter: description from paramedic; "i have tried to recall to the best of my ability a replicate of how the cannula came apart.I do remember that it was reported that as soon as my colleague inserted the cannula the blood started to leak out the side between the pink and white part immediately before anything else had been removed.That¿s when she asked for my assistance.The cannula had then already broken into 3 parts but also somehow still held together and insitu (this is that part that i am having difficulty remembering the most).Then i do recall that i was holding onto the pink hub whilst my partner attempted to remove the sharp and white part however the sharp detached completely from the white part and when it came out of the white part it seemed to have pressure of it so flicked blood up into my face including into my eyes.The sharp was completely exposed at this point.
 
Additional Manufacturer Narrative
Investigation summary: the complaint is unconfirmed as no defect can be seen on the pictures and there is no returned sample.A review of the device history record could not be performed as a lot number was not provided for this incident.A review was performed for the last 12 months of quality notification.There was no quality notification was raised for the reported non ¿ conformance.There is a capa raised for blood droplet formation at the luer end of the catheter adaptor.Refer to capa# 86124.
 
Event or Problem Description
It was reported that the needle detached and blood leaked and safety mechanism failed thus causing user to have blood splash on face and eyes with a bd cathena¿ 20gx1.00in straight bc.The following information was provided by the initial reporter: description from paramedic; "i have tried to recall to the best of my ability a replicate of how the cannula came apart.I do remember that it was reported that as soon as my colleague inserted the cannula the blood started to leak out the side between the pink and white part immediately before anything else had been removed.That¿s when she asked for my assistance.The cannula had then already broken into 3 parts but also somehow still held together and insitu (this is that part that i am having difficulty remembering the most).Then i do recall that i was holding onto the pink hub whilst my partner attempted to remove the sharp and white part however the sharp detached completely from the white part and when it came out of the white part it seemed to have pressure of it so flicked blood up into my face including into my eyes.The sharp was completely exposed at this point.

Brand Name
BD CATHENA¿ 20GX1.00IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key8628646
Report Number8041187-2019-00394
Device Sequence Number2293109
Product Code FOZ
UDI-Device Identifier00382903868032
UDI-Public00382903868032
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386803
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;